Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 42, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 20, 2019, 8:47 PM CDT for Fisher County, Nolan County, Texas. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2019, 8:47 PM CDT (01:47 UTC)
- Expired
- May 20, 2019, 9:30 PM CDT
- In force
- 43 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.75 in
Counties Fisher County, TX, Nolan County, TX
The radar
The Dyess AFB radar (KDYX), 115 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 9:09 PM CDT | TORNADO | 2 Ene Wastella, TX | A BRIEF TORNADO WAS REPORTED NORTH OF INTERSTATE 20. |
| May 20, 9:39 PM CDT | TSTM WND DMG | 5 Wsw Gannon, TX | LARGE TREE BRANCHES WERE BROKEN AND A FENCE WAS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:36 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2143 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 24.1
The text
As transmitted.
770
WFUS54 KSJT 210147
TORSJT
TXC151-353-210230-
/O.NEW.KSJT.TO.W.0042.190521T0147Z-190521T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
847 PM CDT Mon May 20 2019
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Northern Nolan County in west central Texas...
Southwestern Fisher County in west central Texas...
* Until 930 PM CDT.
* At 846 PM CDT, a confirmed tornado was located near Loraine, or
near Colorado City, moving east at 45 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Champion and Wastella around 900 PM CDT.
Roscoe around 905 PM CDT.
Sweetwater around 920 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Gannon, The Intersection Of Ranch Road 608 And Highway 147, Camp
Boothe Oaks, Us-84 Near The Nolan-Fisher County Line and I-
20 Near The Nolan-Mitchell County Line.
This includes Interstate 20 between Mile Markers 229 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3236 10026 3225 10066 3257 10066 3264 10051
TIME...MOT...LOC 0146Z 252DEG 41KT 3237 10078
TORNADO...OBSERVED
HAIL...1.75IN
$$3 follow-up statements
990
WWUS54 KSJT 210157
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
857 PM CDT Mon May 20 2019
TXC151-353-210230-
/O.CON.KSJT.TO.W.0042.000000T0000Z-190521T0230Z/
Nolan TX-Fisher TX-
857 PM CDT Mon May 20 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHWESTERN NOLAN AND SOUTHWESTERN FISHER COUNTIES...
At 856 PM CDT, a confirmed tornado was located over Loraine, or 9
miles east of Colorado City, moving northeast at 40 mph. A tornado
was reported with this storm near Colorado City.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Wastella around 905 PM CDT.
Roscoe around 910 PM CDT.
Sweetwater around 925 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Gannon, The Intersection Of Ranch Road 608 And Highway 147, Camp
Boothe Oaks, Us-84 Near The Nolan-Fisher County Line and I-
20 Near The Nolan-Mitchell County Line.
This includes Interstate 20 between Mile Markers 229 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3237 10027 3229 10066 3257 10066 3264 10051
TIME...MOT...LOC 0156Z 239DEG 36KT 3244 10071
TORNADO...OBSERVED
HAIL...1.75IN
$$041
WWUS54 KSJT 210206 CCA
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
906 PM CDT Mon May 20 2019
TXC151-353-210230-
/O.COR.KSJT.TO.W.0042.000000T0000Z-190521T0230Z/
Nolan TX-Fisher TX-
906 PM CDT Mon May 20 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHWESTERN NOLAN AND SOUTHWESTERN FISHER COUNTIES...
At 906 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wastella, or 7 miles west of Roscoe, moving
northeast at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Roscoe around 915 PM CDT.
Sweetwater around 930 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Gannon, The Intersection Of Ranch Road 608 And Highway 147, Camp
Boothe Oaks, Us-84 Near The Nolan-Fisher County Line and I-
20 Near The Nolan-Mitchell County Line.
This includes Interstate 20 between Mile Markers 229 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3237 10027 3229 10066 3257 10066 3264 10051
TIME...MOT...LOC 0157Z 238DEG 31KT 3244 10071
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$087
WWUS54 KSJT 210214
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
914 PM CDT Mon May 20 2019
TXC151-353-210230-
/O.CON.KSJT.TO.W.0042.000000T0000Z-190521T0230Z/
Nolan TX-Fisher TX-
914 PM CDT Mon May 20 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHWESTERN NOLAN AND SOUTHWESTERN FISHER COUNTIES...
At 912 PM CDT, a confirmed tornado was located near Wastella, or near
Roscoe, moving northeast at 35 mph.
HAZARD...tornado and golf ball size hail.
SOURCE...Radar indicated tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Nolan and southwestern Fisher Counties, including the
following locations... Gannon, I-20 Near The Nolan-
Mitchell County Line and Us-84 Near The Nolan-Fisher County Line.
This includes Interstate 20 near Mile Marker 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3249 10038 3241 10066 3257 10066 3264 10051
TIME...MOT...LOC 0212Z 233DEG 30KT 3253 10059
TORNADO...OBSERVED
HAIL...1.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 20, 6:11 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 20, 6:11 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 611 PM CDT Mon May 20 2019 .AVIATION... /00Z TAFS/ We continue to monitor the convection across the Permian Basin that is slowly working its way east towards West Central Texas. Latest hi-res models shift the convection east into the area, but it may be the early morning hours before the convection reaches many of the terminal location. Will use that timing for now, and see if the convection gets a bigger push from convective outflows. Otherwise, gusty south and southeast winds this evening will continue, shifting to the west as the pacific front moves through the area on Tuesday morning. && .PREV DISCUSSION... /issued 327 PM CDT Mon May 20 2019/ SHORT TERM... (Tonight) ..Particularly Dangerous Situation... All model indicators point to a particularly dangerous situation developing, across much of West Central Texas, this afternoon and tonight. With model forecast CAPEs in 5000 J/kg range and bulk shear in range of 45 to 55 knots, conditions are most favorable for very large hail, damaging winds, and strong tornadoes. The Storm Prediction Center continues to highlight much of West Central Texas in a High or Enhanced risk area. The best indication for timing is now through late tonight. Locations along and north of a San Angelo to Brownwood are most at risk this evening. After midnight, the severe thunderstorms threat will slowly diminish, as the upper trough moves over Texas. (Tuesday) ..Thunderstorms Ending... As the Upper trough moves east, the potential for severe thunderstorms will shift east of our area. By noon Tuesday, all shower and thunderstorm activity will be east of West Central Texas. LONG TERM... (Tuesday Night through Monday) ..Dry with Rain Chances Returning... With lots of tasks going on this afternoon, we did not make significant changes to the long term forecast. After a day or two of dry weather, another upper low to our west will move into a position near the Four Corners region of CONUS. This position will produce southwest flow aloft over Texas. Minor disturbances embedded in the flow aloft may initiate mainly afternoon and evening thunderstorms, beginning Wednesday night and continuing through Friday night. Currently, this holiday weekend looks dry. && .PRELIMINARY POINT TEMPS/POPS... Abilene 61 78 59 89 / 80 20 0 10 San Angelo 60 82 59 91 / 60 10 0 10 Junction 65 85 63 91 / 40 20 0 0 Brownwood 64 80 62 87 / 70 40 0 0 Sweetwater 59 76 59 88 / 80 0 0 10 Ozona 59 82 61 88 / 50 0 0 10 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM CDT Tuesday for Brown-Callahan-Coke- Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason- McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. && 07
Hazardous weather outlook, May 20, 2:57 PM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 257 PM CDT Mon May 20 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 257 PM CDT Mon May 20 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible this afternoon and into tonight across all of West Central Texas. Very large hail, strong tornadoes, and damaging winds are the primary hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional severe thunderstorms are possible early Tuesday morning mainly across the eastern half of West Central Texas. The main hazards are large hail, damaging winds, and flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:49 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 41 min |
| May 20, 8:54 PM CDT | Tornado Warning | SJT | Fisher | 36 min |
| May 20, 9:22 PM CDT | Tornado Warning | SJT | Fisher, Jones | 23 min |
| May 20, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 47 min |
| May 20, 9:40 PM CDT | Tornado Warning | SJT | Fisher, Jones | 35 min |
| May 20, 9:43 PM CDT | Tornado Warning | SJT | Fisher | 32 min |
| May 20, 9:52 PM CDT | Tornado Warning | SJT | Haskell | 23 min |
| May 20, 9:59 PM CDT | Tornado Warning | SJT | Fisher, Jones | 31 min |
| May 20, 10:06 PM CDT | Tornado Warning | SJT | Fisher | 24 min |
| May 20, 10:17 PM CDT | Tornado Warning | SJT | Haskell, Jones | 28 min |
| May 20, 10:23 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 22 min |
| May 20, 10:39 PM CDT | Tornado Warning | SJT | Haskell | 36 min |
| May 20, 10:55 PM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones | 3 hr |
| May 20, 10:59 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 46 min |
| May 20, 11:18 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 57 min |
| May 20, 11:42 PM CDT | Special Weather Statement | SJT | Upton | 33 min |
| May 21, 12:15 AM CDT | Special Weather Statement | SJT | Fisher, Haskell, Jones | 60 min |
| May 21, 12:17 AM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones, Nolan, Taylor | 4 hr |
| May 21, 12:18 AM CDT | Special Weather Statement | SJT | Crockett | 27 min |
| May 21, 12:27 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 48 min |
| May 21, 12:49 AM CDT | Tornado Warning | SJT | Crockett | 26 min |
| May 21, 1:10 AM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| May 21, 1:18 AM CDT | Special Weather Statement | SJT | Crockett | 42 min |
| May 21, 1:23 AM CDT | Special Weather Statement | SJT | Irion | 22 min |
| May 21, 1:26 AM CDT | Special Weather Statement | SJT | Callahan, Jones, Nolan, Shackelford, Taylor | 49 min |
| May 21, 1:33 AM CDT | Tornado Warning | SJT | Crockett, Irion, Schleicher | 12 min |
| May 21, 1:39 AM CDT | Tornado Warning | SJT | Crockett, Irion, Schleicher | 21 min |
| May 21, 1:45 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| May 21, 1:55 AM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford, Taylor, Throckmorton | 3 hr |
| May 21, 2:12 AM CDT | Special Weather Statement | SJT | Tom Green | 33 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.